Assessment of the effect of dihydroartemisinin-sodium valproate combination on some behavioural activities in mice
Co-morbidity inevitably warrant occurrence of polypharmacy that may result in interactions or modification of either the therapeutic or toxic effect of any of the drugs employed. Malaria and epilepsy have been known to occur concurrently as such may necessitate the co-administration of two or more drugs. This study evaluated the effect of dihydroartemisinin-valproate combination on some behavioral activities related to central nervous system. The study was conducted using animal models as follows: maximal electroshock-induced seizures test in mice, diazepam-induced sleep in mice and mouse beam walking test for motor coordination deficit. Generally, the results showed that there were no statistical significant effects in the test models. Therefore, dihydroartemisinin did not significantly influence the protective effect of sodium valproate in convulsion; and did not significantly cause sedation in animals. Hence, the result of this study suggests that dihydroartemisinin-sodium valproate combination could be considered safe in seizures condition.
Keywords: Dihydroartemisinin, Polypharmacy, Valproate, Drugs, Epilepsy